MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF2265
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H3: code "other" was selected as the medical device remains implanted.Return not possible.H6: code d12: ifu statements the dryseal sheath device ifu was reviewed with respect to the complaint detail for the applicable region and time period, and the following statements were identified in relation to the complaint.Warnings on applicable subjects (patients) 1.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) in accordance with the observation in ct image or angiography obtained by pre-operation / operation or visual observation obtained by operation is required to ensure successful use of gore® dryseal flex introducer sheath (flex).[if vessel size is smaller than the introducer sheath outer diameter (table 1) or if vessel is not adequate for access, major bleeding, vessel damage, or embolism, may result.] warnings on usage 1.Advance and remove this device or guidewire, catheter, or other devices through this device only under fluoroscopic guidance and confirm the location.Do not continue advancement or retraction of the device if there is resistance.Determine the location and the cause of resistance before proceeding.[if we did not confirm the location under fluoroscopic guidance or continued advancement or retraction against resistance may result in vessel damage or damage to / breakage of the device.] [sheath preparation] 2.Verify the vessel is of adequate diameter and tortuosity to accommodate the device.2.Device defects and adverse events [other adverse events] blood loss, bleeding, hematoma, embolization, ischemia, permanent ischemia, infection, vascular trauma, dissection, rupture, perforation, tear.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent endovascular treatment of a thoracic (arch) aortic aneurysm using gore® dryseal flex introducer sheath (dsf) as an accessory.The physician attempted to raise the 22fr dsf from the right side but was unable to insert it due to the narrowness of the access vessel.As an alternative, an edwards esheath introducer set (esheath) was utilized, and the procedure was completed in accordance with the original plan.An access angiography was performed at the time of esheath removal, which confirmed the rupture of the right external iliac artery.Two additional gore® viabahn® endoprosthesis with heparin bioactive surface were placed for repair, and the procedure was completed once it was confirmed that no blood had leaked outside the vessel.The physician reportedly stated the following: the sheath was inserted by force because the access vessels were generally narrow and partially stenotic in some areas.Reportedly, the outer diameter of the dsf used in this case was 8.2 mm, whereas the vessel diameter of the access vessel was 4.4~8.5 mm.
 
Additional Manufacturer Narrative
H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: annex c and d codes were updated to reflect results of investigation.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
mami nagashima
1505 n. fourth street
flagstaff, AZ 
JA  
9285263030
MDR Report Key20813636
Report Number3007284313-2024-03622
Device Sequence Number18625617
Product Code DYB
UDI-Device Identifier00733132628384
UDI-Public00733132628384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDSF2265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date11/30/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown